Alert archive / Virginia / Flash Flood Warnings in 2015
Flash Flood Warning 6, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at May 11, 2015, 6:00 PM EDT for Grayson County, Virginia; Ashe County, North Carolina. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2015, 6:00 PM EDT (22:00 UTC)
- Expired
- May 11, 2015, 9:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Ashe County, NC, Grayson County, VA
The radar
The Roanoke radar (KFCX), 118 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 6:30 PM EDT | FLASH FLOOD | 4 S Comers Rock, VA | BIG RIDGE RD OVERTOPPED AT ELK CREEK. TIME ESTIMATED BASED ON RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.0 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 953 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
630
WGUS51 KRNK 112200
FFWRNK
NCC009-VAC077-120100-
/O.NEW.KRNK.FF.W.0006.150511T2200Z-150512T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
600 PM EDT MON MAY 11 2015
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN ASHE COUNTY IN NORTHWESTERN NORTH CAROLINA...
GRAYSON COUNTY IN SOUTHWESTERN VIRGINIA...
* UNTIL 900 PM EDT
* AT 557 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PERSISTING
IN AN AREA FROM INDEPENDENCE...TO ELK CREEK...TO VOLNEY...TO
FLATWOOD...TO CRESTON. UP TO THREE INCHES OF RAIN HAVE FALLEN
ACROSS MUCH OF CENTRAL GRAYSON AND WESTERN ASHE COUNTY...AND
ADDITIONAL RAINFALL OF 1 TO 3 INCHES IS LIKELY THROUGH MUCH OF
THIS AREA. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY. EXCESSIVE
RAINFALL OVER THE WARNED AREA WILL CAUSE MUD SLIDES NEAR STEEP
TERRAIN. THE MUD SLIDE CAN CONSIST OF ROCK...MUD...VEGETATION AND
OTHER LOOSE MATERIALS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
INDEPENDENCE...
LANSING...
WHITETOP...
ASHLAND...
AND MOUTH OF WILSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
&&
LAT...LON 3646 8171 3647 8170 3653 8171 3657 8168
3659 8168 3661 8165 3662 8162 3664 8160
3666 8155 3670 8154 3676 8123 3676 8118
3669 8097 3661 8104 3657 8126 3657 8135
3656 8135 3655 8139 3643 8150 3641 8173
$$
RAB3 follow-up statements
509
WGUS71 KRNK 112245
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
645 PM EDT MON MAY 11 2015
NCC009-VAC077-120100-
/O.CON.KRNK.FF.W.0006.000000T0000Z-150512T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ASHE NC-GRAYSON VA-
645 PM EDT MON MAY 11 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM EDT FOR
NORTHWESTERN ASHE AND GRAYSON COUNTIES...
AT 637 PM EDT...DOPPLER RADAR INDICATED THAT THUNDERSTORMS AND HEAVY
RAINFALL HAVE DIMINISHED ACROSS ASHE COUNTY...BUT PERSIST ACROSS
GRAYSON COUNTY. PARTS OF CENTRAL GRAYSON COUNTY BETWEEN ELK CREEK
AND VOLNEY HAVE SEEN 4 TO 5 INCHES OF RAIN DURING THE PAST THREE
HOURS...WITH A FEW SPOTS RECEIVING IN EXCESS OF 6 INCHES OF
RAINFALL. FLASH FLOODING HAS BEEN REPORTED JUST NORTH OF
INDEPENDENCE WITH CREEKS AND STREAMS OUT OF THEIR BANKS...INCLUDING
PORTIONS OF ROCK CREEK JUST NORTHEAST OF INDEPENDENCE.
EXCESSIVE RAINFALL OVER THE WARNED AREA WILL CAUSE MUD SLIDES NEAR
STEEP TERRAIN. THE MUD SLIDE CAN CONSIST OF ROCK...MUD...VEGETATION
AND OTHER LOOSE MATERIALS.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
INDEPENDENCE...
LANSING...
WHITETOP...
ASHLAND...
AND MOUTH OF WILSON.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES WILL BE POSSIBLE IN THE
FLASH FLOOD WARNING AREA BEFORE THE PRECIPITATION DIMINISHES. THIS
WILL SIMPLY EXACERBATE THE FLOODING ALREADY ONGOING IN THE REGION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
&&
LAT...LON 3646 8171 3647 8170 3653 8171 3657 8168
3659 8168 3661 8165 3662 8162 3664 8160
3666 8155 3670 8154 3676 8123 3676 8118
3669 8097 3661 8104 3657 8126 3657 8135
3656 8135 3655 8139 3643 8150 3641 8173
$$
RAB508
WGUS71 KRNK 112354
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
754 PM EDT MON MAY 11 2015
NCC009-VAC077-120100-
/O.CON.KRNK.FF.W.0006.000000T0000Z-150512T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ASHE NC-GRAYSON VA-
754 PM EDT MON MAY 11 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM EDT FOR
NORTHWESTERN ASHE AND GRAYSON COUNTIES...
AT 749 PM EDT...TRAINED WEATHER SPOTTERS HAD OBSERVED FLASH FLOODING
IN GRAYSON COUNTY NORTH OF INDEPENDENCE ALONG ROCK CREEK. DOPPLER
RADAR INDICATES THAT RAINFALL OF 3 TO 5 INCHES...LOCALLY IN EXCESS OF
SIX INCHES HAS BEEN COMMON ACROSS CENTRAL GRAYSON COUNTY FROM SOUTHWEST
OF ELK CREEK TO NORTH OF INDEPENDENCE...TO NORTHWEST OF BAYWOOD.
SIMILARLY ACROSS WESTERN ASHE COUNTY IN THE WARNED AREA...RAINFALL
AMOUNTS OF 3 TO 4 INCHES WERE COMMON WEST OF TROUT AND ASHLAND TO
NEAR THE TENNESSEE STATE LINE.
EXCESSIVE RAINFALL OVER THE WARNED AREA WILL CAUSE MUD SLIDES NEAR
STEEP TERRAIN. THE MUD SLIDE CAN CONSIST OF ROCK...MUD...VEGETATION
AND OTHER LOOSE MATERIALS.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
INDEPENDENCE...
LANSING...
WHITETOP...
ASHLAND...
AND MOUTH OF WILSON.
RAINFALL IS DECREASING ACROSS THE WARNED AREA. ADDITIONAL RAINFALL
AMOUNTS SHOULD BE MOSTLY LESS THAN 1/2 INCH. HOWEVER...CONSIDERABLE
RUNOFF WILL CONTINUE FOR SEVERAL HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
&&
LAT...LON 3646 8171 3647 8170 3653 8171 3657 8168
3659 8168 3661 8165 3662 8162 3664 8160
3666 8155 3670 8154 3676 8123 3676 8118
3669 8097 3661 8104 3657 8126 3657 8135
3656 8135 3655 8139 3643 8150 3641 8173
$$
RAB054
WGUS71 KRNK 120048
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
848 PM EDT MON MAY 11 2015
NCC009-VAC077-120100-
/O.CON.KRNK.FF.W.0006.000000T0000Z-150512T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ASHE NC-GRAYSON VA-
848 PM EDT MON MAY 11 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM EDT FOR
NORTHWESTERN ASHE AND GRAYSON COUNTIES...
AT 842 PM EDT...RAINFALL ACROSS THE WARNED AREA HAS DIMINISHED TO
JUST LIGHT RAIN. ADDITIONAL RAINFALL WILL NOT BE SUFFICIENT TO
CAUSE FLASH FLOODING. HOWEVER...RAINFALL OF 4 TO 6 INCHES FELL ACROSS
PARTS OF THE WARNED AREA DURING THE EVENING. CONSIDERABLE RUNOFF
LIKELY CONTINUES IN SOME AREAS. SMALL CREEKS...STREAMS...AND DRAINAGE
DITCHES WILL LIKELY BE NEAR OR SLIGHTLY ABOVE BANKFUL FOR A SHORT
WHILE...BUT SHOULD BEGIN TO RECEDE CONSIDERABLY DURING THE NEXT
COUPLE OF HOURS.
EXCESSIVE RAINFALL ACROSS THE WARNED AREA HAS RESULTED IN SOME MUD
SLIDES IN AREAS OF STEEP TERRAIN. MUD SLIDES CAN CONSIST OF ROCK...
UD...VEGETATION AND OTHER LOOSE MATERIALS. USE EXTREME CAUTION
WHEN TRAVELING THROUGH THIS REGION TONIGHT...ESPECIALLY AT NIGHT
WHEN IT HARDER TO SEE SUCH DANGERS AS WELL AS FLOODING.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
INDEPENDENCE...
LANSING...
WHITETOP...
ASHLAND...
AND MOUTH OF WILSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
&&
LAT...LON 3646 8171 3647 8170 3653 8171 3657 8168
3659 8168 3661 8165 3662 8162 3664 8160
3666 8155 3670 8154 3676 8123 3676 8118
3669 8097 3661 8104 3657 8126 3657 8135
3656 8135 3655 8139 3643 8150 3641 8173
$$
RABWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at May 11, 3:44 PM EDT, 2 hours 16 minutes earlier.
Area forecast discussion, May 11, 3:44 PM EDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 344 PM EDT MON MAY 11 2015 .SYNOPSIS... LOW PRESSURE WAS OVER THE GREAT LAKES WITH A COLD FRONT TRAILING INTO EASTERN TEXAS. THIS FRONT WILL MOVE EAST TONIGHT AND WILL BE OFF THE COAST BY TUESDAY NIGHT. HIGH PRESSURE BUILDS IN AND WILL KEEP THE AREA COOL AND DRY THROUGH THURSDAY. && .NEAR TERM /THROUGH TUESDAY/... AS OF 325 PM EDT MONDAY... REMNANTS OF ANA HAS PULLED AWAY FROM THE AREA...BUT HAS LEFT THE REGION IN A TROPICAL AIRMASS. WITH SOME WEAK CONVERGENCE AND AFTERNOON HEATING OVER THE WEST...HAS GENERATED SLOW MOVING PULSE STORMS THIS AFTERNOON. THESE STORMS WILL DRIFT TO THE EAST-NORTHEAST THROUGH EARLY THIS EVENING. THESE PULSE STORMS WILL FADE WITH LOSS OF HEATING BUT MAY NOT COMPLETELY GO AWAY OVERNIGHT AS INSTABILITIES LINGER UNTIL MIXING INCREASES WITH THE APPROACHING COLD FRONT TONIGHT. PREFRONTAL SHOWERS WILL MOVE IN ACROSS THE MOUNTAINS LATE THIS EVENING. AS THE FRONT TRACKS ACROSS THE MOUNTAINS TONIGHT...WEST WINDS INCREASE WITH DOWNSLOPING LIMITING CONVECTION ACTIVITY EAST OF THE BLUE RIDGE. THE BEST CHANCE FOR CONVECTION EAST OF THE BLUE RIDGE WILL BE THIS EVENING. DYNAMICS WITH THE FRONT SPLIT WITH THE MAIN PIECE OF ENERGY TRACKING NORTH INTO THE GREAT LAKES AND OHIO VALLEY AND THE OTHER SOUTH INTO THE SOUTHERN MISSISSIPPI VALLEY OVERNIGHT. WITH WEAK DYNAMICS...DO NOT EXPECT ANY SEVERE STORMS THIS EVENING AND OVERNIGHT. SOME PULSE STORMS THIS AFTERNOON COULD FLIRT CLOSE TO SEVERE WITH HAIL...BUT OVER ALL ACTIVITY WILL BE THE RUN-OF- THE-MILL THUNDERSTORMS. THE FRONT CROSSES THE MOUNTAINS TONIGHT AND WILL BE EAST OF THE PIEDMONT BY LATE TUESDAY MORNING. THE DEW POINT FRONT LAGS BEHIND AND DOES NOT CLEAR THE AREA UNTIL TUESDAY AFTERNOON. WITH CLEARING BEHIND THE FRONT AND A WARM START TO THE DAY...HIGH TEMPERATURES WILL REMAIN ABOVE NORMAL WITH UPPER 70S WEST TO UPPER 80S EAST. PRESSURE RISES BEHIND THE FRONT WILL ALSO BRING BREEZY AND GUSTY CONDITIONS DURING THE DAY TUESDAY. NOTHING CLOSE TO ADVISORY CRITERIA. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/... AS OF 330 PM EDT MONDAY... HIGH PRESSURE WILL BUILD ACROSS THE AREA FOR MID WEEK...PROVIDING FAIR DRY CONDITIONS...TEMPERATURES CLOSE TO THE SEASONAL NORM. THE PRESSURE GRADIENT WILL BE STRONG ENOUGH FOR BREEZY CONDITIONS TUESDAY NIGHT AND WEDNESDAY...BUT AS THE HIGH DRIFTS OVERHEAD WEDNESDAY NIGHT...THE WINDS WILL DIMINISH. MODEL GUIDANCE IS IN GOOD AGREEMENT AND WAS GENERALLY FOLLOWED FOR BOTH THE MAX AND MINS. TRIMMED DEWPOINTS A FEW DEGREES COMPARED TO GUIDANCE PER POTENTIAL TO MIX DOWN DRIER AIR ALOFT. THIS RESULTED IN AFTERNOON RELATIVE HUMIDITY MINIMUMS 10 PERCENT DRIER THAN PREV FORECASTS. && .LONG TERM /FRIDAY THROUGH MONDAY/... AS OF 300 PM EDT MONDAY... WEATHER PATTERN FAVORS THE RETURN OF THE AN UPPER LEVEL RIDGE OF HIGH PRESSURE OVER THE SOUTHEAST UNITED STATES WITH BUILDING HEIGHTS ACROSS OUR FORECAST AREA. THIS WILL RESULT IN AN UPWARD TREND OF TEMPERATURES AND DEWPOINTS WITH AN OVERALL RETURN TO SUMMER-LIKE WEATHER WITH TEMPERATURES 5 TO 10 DEGREES ABOVE NORMAL IN ADDITION TO A DAILY THREAT FOR SHOWERS AND THUNDERSTORMS. && .AVIATION /20Z MONDAY THROUGH SATURDAY/... AS OF 135 PM EDT MONDAY... A SLOW MOVING COLD FRONT WILL CROSS OVER THE MOUNTAINS THIS EVENING...THEN OVER THE PIEDMONT TUESDAY MORNING. AHEAD OF THIS FRONT...SLOW MOVING PULSE STORMS ARE FORMING ACROSS THE MOUNTAINS. THESE STORMS WILL CONTINUE INTO THE EVENING...THEN FADE WITH LOSS OF HEATING. MORE SHOWERS EXPECTED AS THE FRONT CROSSES OVER THE REGION OVERNIGHT. CONFIDENCE AND TIMING OF THESE AFTERNOON PULSE STORMS OVER A PARTICULAR AIRPORT IS LOW...THEREFORE WILL CARRY VICINITY THUNDERSTORMS AT ALL SITES THROUGH THE AFTERNOON. A MUCH DRIER AIR MASS COMES INTO THE REGION WITH VFR CONDITIONS TUESDAY THROUGH THURSDAY. GUSTY NORTHWEST WINDS ARE EXPECTED ON TUESDAY AND POSSIBLY WEDNESDAY. THE NEXT CHANCE OF SUB VFR WEATHER AND PRECIPITATION WILL BE ON FRIDAY. && .CLIMATE... AS OF 425 AM EDT MONDAY... A FEW MAXIMUM TEMPERATURE RECORDS MAY BE SET TODAY. HERE ARE THE CURRENT RECORD HIGHS... ROANOKE 91 IN 1953 LYNCHBURG 94 IN 1896 DANVILLE 94 IN 1953 BLUEFIELD 83 IN 2007 LEWISBURG 82 IN 2007 BLACKSBURG 84 IN 2007 && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...RCS NEAR TERM...RCS SHORT TERM...PM LONG TERM...PM AVIATION...RCS CLIMATE...AMS
Hazardous weather outlook, May 11, 3:45 PM EDT, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 345 PM EDT MON MAY 11 2015 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>044-507-508-121945- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- EASTERN GREENBRIER-WESTERN GREENBRIER- 345 PM EDT MON MAY 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RCS
In the hours before
Special weather statement, May 11, 4:17 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
417 PM EDT MON MAY 11 2015
NCZ003-020-112115-
YADKIN NC-SURRY NC-
417 PM EDT MON MAY 11 2015
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHEASTERN YADKIN COUNTY IN NORTHWESTERN NORTH CAROLINA...
SOUTHEASTERN SURRY COUNTY IN NORTHWESTERN NORTH CAROLINA...
* UNTIL 515 PM EDT
* AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR BURCH...MOVING TO THE EAST AT 10 MPH.
* PEA SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE POSSIBLE WITH THIS
STORM. FREQUENT CLOUD-TO-GROUND LIGHTNING CAN ALSO BE EXPECTED
WITH THIS THUNDERSTORM.
* LOCATIONS IMPACTED INCLUDE...
BOONVILLE...
EAST BEND...
ROCKFORD...
NEBO...
AND BURCH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.
&&
LAT...LON 3626 8081 3634 8076 3627 8045 3624 8045
3623 8043 3622 8043 3621 8045 3618 8044
3614 8044 3612 8046 3612 8049
TIME...MOT...LOC 2014Z 283DEG 7KT 3629 8075
RABSpecial weather statement, May 11, 4:56 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
456 PM EDT MON MAY 11 2015
VAZ024-112145-
ROCKBRIDGE VA-
456 PM EDT MON MAY 11 2015
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHEASTERN ROCKBRIDGE COUNTY IN WEST CENTRAL VIRGINIA...
* UNTIL 545 PM EDT
* AT 455 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING STRONG THUNDERSTORMS ACROSS SOUTHERN AUGUSTA
COUNTY...JUST NORTH OF THE ROCKBRIDGE COUNTY LINE...
MOVING TO THE SOUTH AT 20 MPH.
* PENNY SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS
STORM. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
VESUVIUS...
CORNWALL...
BROWNSBURG...
AND FAIRFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.
&&
LAT...LON 3793 7920 3789 7915 3786 7915 3780 7918
3779 7920 3779 7927 3776 7929 3777 7935
3802 7939 3802 7937
TIME...MOT...LOC 2053Z 353DEG 15KT 3797 7929
RABSpecial weather statement, May 11, 5:17 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
517 PM EDT MON MAY 11 2015
VAZ024-112215-
ROCKBRIDGE VA-
517 PM EDT MON MAY 11 2015
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
CENTRAL ROCKBRIDGE COUNTY IN WEST CENTRAL VIRGINIA...
* UNTIL 615 PM EDT
* AT 515 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING STRONG THUNDERSTORMS NEAR LEXINGTON AND BUENA VISTA
CITY...MOVING TO THE EAST AT 15 MPH.
* DIME SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS
STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
LEXINGTON CITY
AND BUENA VISTA CITY.
THIS INCLUDES VMI.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.
&&
LAT...LON 3771 7932 3769 7932 3768 7934 3766 7935
3764 7937 3764 7938 3763 7939 3778 7957
3784 7950
TIME...MOT...LOC 2114Z 270DEG 13KT 3773 7943
RABLocal storm report, May 11, 5:46 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
546 PM EDT MON MAY 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM HAIL 5 E BEECH MOUNTAIN 36.21N 81.80W
05/11/2015 E0.25 INCH WATAUGA NC TRAINED SPOTTER
&&
16Local storm report, May 11, 5:51 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
551 PM EDT MON MAY 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM DEBRIS FLOW 1 SSE BEECH MOUNTAIN 36.20N 81.88W
05/11/2015 WATAUGA NC LAW ENFORCEMENT
THE BEECH MOUNTAIN POLICE DEPARTMENT REPORTED MULTIPLE
MUDSLIDES AND DEBRIS FLOWS ACROSS THE BEECH MOUNTAIN
AREA.
&&
16Local storm report, May 11, 5:57 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
557 PM EDT MON MAY 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL LEXINGTON CITY 37.78N 79.45W
05/11/2015 E0.88 INCH CITY OF LEXINGTON VA 911 CALL CENTER
&&
16The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 1:22 PM EDT | Special Weather Statement | RNK | Bland | 23 min |
| May 11, 2:08 PM EDT | Special Weather Statement | RNK | Carroll | 52 min |
| May 11, 2:50 PM EDT | Special Weather Statement | RNK | Grayson, City of Galax | 55 min |
| May 11, 3:06 PM EDT | Special Weather Statement | RNK | Patrick | 54 min |
| May 11, 4:06 PM EDT | Special Weather Statement | RNK | Floyd, Henry | 54 min |
| May 11, 4:56 PM EDT | Special Weather Statement | RNK | Rockbridge | 49 min |
| May 11, 5:17 PM EDT | Special Weather Statement | RNK | City of Buena Vista, City of Lexington | 58 min |
| May 11, 5:26 PM EDT | Areal Flood Advisory | RNK | Grayson | 2 hr |
| May 11, 5:32 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Rockbridge, City of Buena Vista | 43 min |
| May 11, 6:09 PM EDT | Severe Thunderstorm Warning | RNK | Amherst | 22 min |
| May 11, 6:19 PM EDT | Special Weather Statement | RNK | Buckingham | 56 min |
| May 11, 6:27 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, City of Lynchburg | 63 min |
| May 11, 7:10 PM EDT | Special Weather Statement | RNK | City of Buena Vista | 65 min |
| May 11, 7:12 PM EDT | Special Weather Statement | RNK | Carroll | 63 min |
| May 11, 7:29 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, City of Lynchburg | 61 min |
| May 11, 2:12 PM EDT | Special Weather Statement | RNK | Watauga | 48 min |
| May 11, 2:45 PM EDT | Special Weather Statement | RNK | Wilkes | 45 min |
| May 11, 3:33 PM EDT | Special Weather Statement | RNK | Watauga | 57 min |
| May 11, 3:49 PM EDT | Special Weather Statement | RNK | Ashe | 56 min |
| May 11, 4:17 PM EDT | Special Weather Statement | RNK | Yadkin | 58 min |
| May 11, 4:27 PM EDT | Areal Flood Advisory | RNK | Watauga | 2 hr |
| May 11, 4:47 PM EDT | Flash Flood Warning | RNK | Watauga | 3 hr |
| May 11, 5:07 PM EDT | Areal Flood Advisory | RNK | Ashe, Watauga | 113 min |
Nearby
Flash Flood Warnings in Virginia, 2015Flash Flood Warnings in North Carolina, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.